Posted by postpartum mama on August 31, 2003, at 12:02:44
In reply to Lexapro side-effects , posted by dr dave on August 28, 2002, at 3:15:33
This is my first post, but I've visited the site a few times, researching side effects and withdrawal symptoms for the various anti-depressants and anti-anxiety meds. Your comments were instrumental in my choosing to make a recent switch (3 weeks ago) from Zoloft to Lexapro.
Just wanted to share that I am doing fairly well with the Lexapro. I was on Zoloft for 1 1/2 years (75 mg/day) for major postpartum depression & anxiety but recently switched to Lexapro because I couldn't stand the sexual side effects of the Zoloft (nonexistent libido, inability to achieve orgasm). I am still taking 1.5 mg/day of klonopin for anxiety.
The most notable side effects I've experienced so far with Lexapro are nausea and severe headaches. The headaches improved when my pdoc reduced my dosage from 10 mg/day to 5 mg/day. Still struggling with nausea; however, I also take birth control pills which contribute to the nausea. The nausea "cure" seems to be eating a small snack in order to keep my belly full.
No apparent issues with weight gain, though I have always had to work hard to keep weight off (I'm only 5'1", with a muscular build but a tendency to get a tummy pooch). I am dieting & exercising and have lost 15 pounds in the past few months (10 lbs to go to reach pre-pregnancy weight of 123!).
Since the Lexapro, I feel less depressed than I have for a long time, and my husband says he really notices a positive difference in my personality--as if the "old me" is back. I have more energy and more interest in life, and am noticing a gradual return of my libido! Hooray!
Hopefully I will continue to do well on Lexapro and will be able to start decreasing the Klonopin soon. Of course, someday I hope to be off EVERYTHING and be my old self again.
Good luck to everyone in this terrible game of mood instability, drug cocktails, and intolerable drug side effects.